Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2000, 2:31 PM CDT for Craighead County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 2:31 PM CDT (19:31 UTC)
- Expired
- May 26, 2000, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Craighead County, AR
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
739 WUUS54 KMEG 261932 SVRMEM ARC031-262000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 231 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIGHEAD COUNTY IN NORTHEAST ARKANSAS * UNTIL 300 PM CDT * AT 229 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER JONESBORO...MOVING NORTHEAST AT 20 MPH. AT 225 PM...LOCAL LAW ENFORCEMENT REPORTED POWER LINES DOWN IN THE CITY OF JONESBORO. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKLAND AROUND 250 PM CDT .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:05 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 26, 10:05 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1005 AM CDT FRI MAY 26 2000 WILL BE UPDATING WITHIN NEXT HOUR OR SO TO LOWER POPS ACROSS NORTHERN PORTIONS OF WEST TENNESSEE...AS PRECIP MOVES OUT OF AREA. WILL HAVE ALL AREAS 20 POPS FOR THIS AFTERNOON...AS ENTIRE AREA WILL BE IN WARM SECTOR. MORE AIRMASS THAN ANYTHING ELSE...AS NO SIGNIFICANT TRIGGER AVAILABLE. BETTER SHOT TOMORROW WITH NEXT SHORTWAVE. TEMPS LOOK REASONABLE. 10 .MEM...NONE.
In the hours before
Local storm report, May 26, 2:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
221 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 3 E CARDWELL MO WIND DAMAGE
05/27/00 DUNKLIN NUMEROUS TREES BLOWN DOWN.
1247 PM LEACHVILLE AR TORNADO
05/27/00 MISSISSIPPI *** 1 INJ ***
DAMAGE TO STRUCTURES WITH
ONE MINOR INJURY. REPORT
RELAYED BY JONESBORO STATE
POLICE.
0107 PM COOTER MO WIND DAMAGE
05/27/00 PEMISCOT NUMEROUS TREES BLOWN DOWN.
REPORTED BY STEELE PD.
NNNNThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 36 min |
| May 26, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 38 min |
| May 26, 3:47 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.